MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N180802
Medical Device Problem Codes Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a nitrex guidewire with an 8fr non-medtronic sheath during a procedure to treat a lesion in the patient¿s mid left cephallic arch.Lesion exhibited 90% stenosis.Ifu was followed and the device was prepped without issue.It is reported the wire got stuck in the lesion when trying to cross a lesion in the left cephallic arch.The distal tip of the wire unraveled and the very tip broke off and was left in the patient.It was stented over with a non-medtronic covered stent.The nitrex was used in conjunction with an.035" non-medtronic crossing catheter.The approach was from the left arm and the left brachiocephalic vein.Patient is stable and in good condition.No injury reported.
 
Additional Manufacturer Narrative
Device evaluation dimensional verification: the specimen presented an overall length of 78.30cm due to the fracture and a finished shaft diameter of.01710¿ to.01715¿, a coil diameter of.01730¿.The coil length cannot be confirmed due to the as received condition.A gage bushing certified to be.0180¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Observation findings: the specimen presented a ductile, tensile overload fracture of the core wire.The specimen also presented a serpentine bend in the flexible distal grind region over the 3.50cm immediately proximal of the core wire fracture, consistent with tensile loading residual strain to yield.The distal coil wire presented stretched coil damage beginning 0.3cm distal of the proximal coil to core wire joint terminating in a ductile, tensile overload fracture of the coil wire with torsional loading.A detached segment of coil wire stretched to approximately 18.30cm accompanied the specimen.The stretched coil presented dried blood-like material on and between the coil wraps.The distal tip coil to core wire joint and an estimated 1.70cm of core wire is missing.The proximal coil to core joint appeared intact and correct.Except where noted, the specimen device appeared visually and dimensionally correct." medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key11804918
Report Number2182208-2021-01908
Device Sequence Number3646523
Product Code DQX
UDI-Device Identifier00763000185404
UDI-Public00763000185404
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberN180802
Device Catalogue NumberN180802
Device Lot Number6219531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;